• Diet during homone therapy.

    Asked by JaneG on Saturday, May 18, 2013

    Diet during homone therapy.

    I will be taking Letrozole. Has anyone had experience with this drug? How about side effects? Also, if one is trying to kill estrogen is it wise to eat anything with soy as it is a natural estrogen enhancer?

    11 Answers from the Community

    11 answers
    • lola08's Avatar

      I was on Tamoxifen for almost 4 years & now on Arimedex for estrogen positive breast cancer. My doctor told me to stay away from soy for that very reason.

      over 3 years ago
    • carm's Avatar

      Here is information on the drug courtesy of www.chemocare.com. I hope this helps. Best of luck to you, Carm RN.


      over 3 years ago
    • DorothyV's Avatar

      I started Letrozole in December 2012. I have hot flashes and joint pain, especially wrists and hands. I'm not sure about soy products, but I try to stay away from anything with hormones. Hope this helps and good luck with everything :)

      over 3 years ago
    • leslie48240's Avatar

      Correct...no soy products. I was also surprised to find out that flaxseed supplements are not recommended. Many skin creams and vaginal moisturizers contain estrogen also.

      over 3 years ago
    • Nonnie917's Avatar

      I don't know anything about the drug you are taking but I do know that I heard on a documentary that soy causes cancer. So I would just plain stay away from it. Who knows who is telling the truth. I used to drink it, but it made me gain weight so I quit. Years later I get BC so who can say whether or not that caused it? No one knows for sure.

      over 3 years ago
    • Gabba's Avatar

      I was advised to avoid soy while taking Arimidex.

      over 3 years ago
    • raven's Avatar

      You may also want to consider the amount of hormones in our meat and dairy products.

      over 3 years ago
    • lindagrooms' Avatar

      I was told to avoid soy products. If you read the labels on processed foods, they almost have soy or soy oil. I try to avoid those also.

      over 3 years ago
    • BubblyBetty's Avatar

      I have been taking letrozole for 6 months. I was noticing some joint pain but no other side effects.
      My primary care physician suggested I take 5000mg of Vitamin D3 each day - he read that this might help with the joint pain and so far it does seem to have helped.

      over 3 years ago
    • JaneG's Avatar

      Thank you all for your comments. They have been very helpful. I have been avoiding soy milk for awhile, drinking almond/coconut milk. Unfortunately it seems that soy in one form or another is in everything. I need to become a better label reader.

      over 3 years ago
    • midnight09's Avatar

      I was taking soy capsules before I got cancer & now I avoid anything with soy. it makes estrogen in the body. I had a reaction to 3 other drugs before, I hope this one works for me. my side effects were hair loss, rash of hives, hot flashes, & itching. each drug was different but I got the same side effects with each one. Tamoxiphen I had reaction to my other medications & had asthma.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.